Calculus of Variations and Geometric Measure Theory

L. Freddi - F. Murat - R. Paroni

Saint-Venant's theory for beams with multi-connected cross-section: justification and error estimate

created by freddi on 13 Apr 2010
modified on 13 Jan 2011


Published Paper

Inserted: 13 apr 2010
Last Updated: 13 jan 2011

Journal: Asymptotic Analysis
Volume: 70
Number: 3-4
Pages: 177-198
Year: 2010


The aim of the paper is twofold. First, starting from the three-dimensional theory of linear elasticity, we give a simple justification of Saint-Venant theory for beams with multi-connected cross-section by means of $\Gamma$-convergence. Second, we estimate the error between the three-dimensional problem and the limit problem.